Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 96, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 28, 2018, 7:01 PM CDT for Texas County, Oklahoma. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2018, 7:01 PM CDT (00:01 UTC)
- Expired
- May 28, 2018, 8:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
County Texas County, OK
The radar
The Dodge City radar (KDDC), 165 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:04 PM CDT | HAIL 2 | Goodwell, OK | |
| May 28, 7:05 PM CDT | HAIL 1.25 | Goodwell, OK | EMERGENCY MANAGER IS REPORTING QUARTER TO HALF DOLLAR SIZE HAIL. |
| May 28, 7:06 PM CDT | HAIL 1.75 | Goodwell, OK | |
| May 28, 7:32 PM CDT | HAIL 1.25 | Guymon, OK | |
| May 28, 7:45 PM CDT | TSTM WND DMG | Goodwell, OK | ROOF BLOWN OFF BARN AND ANOTHER BARN COLLAPSED NEAR GOODWELL, OK. |
| May 28, 7:45 PM CDT | TORNADO | 1 S Goodwell, OK | COLLAPSED BARN HIT BY BRIEF TORNADO TOUCHDOWN, WHICH ONLY LASTED 1 MINUTE. DAMAGE PATH WAS APPROXIMATELY 50 YARDS WIDE BY QUARTER MILE LONG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:17 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1638 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted.
144
WUUS54 KAMA 290001
SVRAMA
OKC139-290100-
/O.NEW.KAMA.SV.W.0096.180529T0001Z-180529T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
701 PM CDT MON MAY 28 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Texas County in the Panhandle of Oklahoma...
* Until 800 PM CDT
* At 701 PM CDT, a severe thunderstorm was located over Goodwell, or
11 miles southwest of Guymon, moving northeast at 40 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Locations impacted include...
Guymon, Hooker, Goodwell, Texhoma, Tyrone, Optima, Eva, Hough and
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is capable of producing large hail. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows!
&&
LAT...LON 3693 10095 3650 10146 3650 10203 3699 10203
3700 10094
TIME...MOT...LOC 0001Z 211DEG 33KT 3657 10164
HAIL...2.75IN
WIND...60MPH
$$
Bieda2 follow-up statements
448
WWUS54 KAMA 290015
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
715 PM CDT MON MAY 28 2018
OKC139-290100-
/O.CON.KAMA.SV.W.0096.000000T0000Z-180529T0100Z/
Texas OK-
715 PM CDT MON MAY 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR TEXAS COUNTY...
At 714 PM CDT, a severe thunderstorm was located 4 miles west of
Guymon, moving northeast at 40 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained weather spotters reported golf ball size hail in
Goodwell.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Guymon, Hooker, Goodwell, Texhoma, Tyrone, Optima, Eva, Hough and
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is capable of producing large hail. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
&&
LAT...LON 3693 10095 3650 10146 3650 10203 3699 10203
3700 10094
TIME...MOT...LOC 0014Z 211DEG 33KT 3668 10156
HAIL...2.00IN
WIND...60MPH
$$
Bieda623
WWUS54 KAMA 290031
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
731 PM CDT MON MAY 28 2018
OKC139-290100-
/O.CON.KAMA.SV.W.0096.000000T0000Z-180529T0100Z/
Texas OK-
731 PM CDT MON MAY 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR TEXAS COUNTY...
At 730 PM CDT, severe thunderstorms were located along a line
extending from 4 miles south of Goodwell to near Guymon to 4 miles
northwest of Optima to 7 miles northeast of Hough to 6 miles
southeast of Wilburton, moving northeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters have reported golf ball size hail
and a rotating wall cloud in association with the storm
near Guymon.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Guymon, Hooker, Goodwell, Texhoma, Tyrone, Optima, Eva, Hough and
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter, such as an
interior room, a bathroom or closet or basement.
&&
LAT...LON 3693 10095 3650 10146 3650 10203 3699 10203
3700 10094
TIME...MOT...LOC 0030Z 213DEG 32KT 3654 10163 3669 10144 3681 10140
3694 10146 3698 10172
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
BiedaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:34 PM CDT, 27 minutes earlier.
Area forecast discussion, May 28, 6:34 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 634 PM CDT Mon May 28 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites except in and near showers and thunderstorms where MVFR conditions will be possible between 00Z and 04Z Tuesday. Southeast and south winds 15 to 25 knots with gusts to near 30 and 35 knots will be possible and then winds decreasing to 10 to 20 knots after 04Z to 08Z Tuesday. Winds at the Guymon and Dalhart TAF sites are expected to become north and northeast 5 to 15 knots after 04Z to 08Z Tuesday and then becoming southwest and west after 14Z to 20Z Tuesday. Schneider && .PREV DISCUSSION... /Issued 340 PM CDT Mon May 28 2018/ DISCUSSION... Expecting storms today across the area and a severe thunderstorm watch has already been issued. Visible satellite is showing a cu field forming in the northwest and north central Panhandles. Storms are expected to form along and ahead of the dryline that is currently in eastern New Mexico and creeping into the far western corner of Cimarron County. Bulk shear is around 30 to 40 kts and soundings show 1200 to 2500 J of surfaced based CAPE with a veering profile. This will allow for storms to be supercellular. CAMs are showing discrete cells that may become more of a broken line as the evening progresses. Large hail up to 2 inches or so and damaging winds will be the main threats. LCL levels are around 9000ft in the south and around 6000ft in the north. This combined with 0-1km helicity in the north of 100-300 m squared per s squared will also bring a window tonight, especially in the north, for an isolated tornado or two. Storms will likely start around 21Z and be out of the area by around 04Z. Any storms that linger over an area may produce some localized flooding. The mid level short wave responsible for the storms tonight will push east and another will replace it tomorrow but further north and keep storms mostly in the northeast corner of the area. A cold front Wednesday will bring more storm potential to the northern third of the Panhandles. Upper level southwest flow will return to the area on Thursday and combine with downsloping winds to bring high temps into the 100s for most of the region on Friday. Troughing develops down the western coastline during this time and begins to push eastward over the weekend and brings more chances for storms again starting Sunday. Beat && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, May 28, 3:08 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 308 PM CDT Mon May 28 2018 OKZ001>003-TXZ001>020-317-290900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 308 PM CDT Mon May 28 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across much of the Panhandles. Some storms may become severe with large hail bigger than golf balls and damaging winds. Isolated tornadoes will also be possible. Heavy rain from the strongest storms may produce localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible Tuesday and Wednesday across northern parts and again on Sunday for the whole area. Some of the storms may become severe with large hail and damaging winds the main threats. High temperatures may warm to 105 degrees or higher in Palo Duro Canyon State Park on Friday. Therefore, a heat advisory may become necessary. .SPOTTER INFORMATION STATEMENT... Spotters should stay alert for severe weather this afternoon and evening. Beat
In the hours before
Special weather statement, May 28, 5:59 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Amarillo TX 559 PM CDT MON MAY 28 2018 OKZ002-282330- Texas OK- 559 PM CDT MON MAY 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL 630 PM CDT... At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles west of Hough, or 14 miles northwest of Guymon, moving northeast at 45 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A severe thunderstorm watch remains in effect until 1000 PM CDT for the Panhandle of Oklahoma. LAT...LON 3671 10156 3674 10183 3700 10167 3700 10133 TIME...MOT...LOC 2259Z 205DEG 41KT 3685 10166 DGW
Special weather statement, May 28, 6:15 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Amarillo TX
615 PM CDT MON MAY 28 2018
TXZ002-003-282345-
Sherman TX-Hansford TX-
615 PM CDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN AND NORTHWESTERN HANSFORD
COUNTIES UNTIL 645 PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Stratford, moving northeast at 40 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of Sherman and
northwestern Hansford Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3615 10190 3626 10208 3647 10192 3645 10183
3650 10176 3650 10152
TIME...MOT...LOC 2315Z 215DEG 34KT 3627 10194
BiedaLocal storm report, May 28, 6:16 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
616 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 4 W SPEARMAN 36.20N 101.27W
05/28/2018 M1.00 INCH HANSFORD TX STORM CHASER
&&
EVENT NUMBER AMA1800142
WEBERLocal storm report, May 28, 6:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
627 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 6 N TEXHOMA 36.59N 101.78W
05/28/2018 M1.00 INCH TEXAS OK TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
&&
EVENT NUMBER AMA1800143
BIEDASpecial weather statement, May 28, 6:31 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Amarillo TX
631 PM CDT MON MAY 28 2018
TXZ012-290000-
Potter TX-
631 PM CDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTER COUNTY UNTIL
700 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Valley De Oro, or 16 miles northwest of Amarillo,
moving north at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Valley De Oro and Bushland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3522 10217 3530 10217 3554 10213 3543 10177
3518 10200 3518 10205
TIME...MOT...LOC 2331Z 199DEG 22KT 3538 10200
DGWLocal storm report, May 28, 6:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL TEXHOMA 36.51N 101.79W
05/28/2018 E1.25 INCH TEXAS OK TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL REPORTED.
&&
EVENT NUMBER AMA1800144
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 60 min |
| May 28, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 62 min |
| May 28, 7:38 PM CDT | Tornado Warning | AMA | Texas | 39 min |
| May 28, 7:59 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 61 min |
| May 28, 8:11 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 64 min |
| May 28, 8:27 PM CDT | Tornado Warning | AMA | Beaver, Texas | 48 min |
| May 28, 9:12 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 63 min |
| May 28, 9:24 PM CDT | Special Weather Statement | AMA | Texas | 36 min |
| May 28, 10:11 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 32 min |
| May 28, 10:42 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 41 min |
| May 28, 11:49 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 56 min |
| May 29, 5:25 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 74 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.